©2018 WebMD, Inc. All rights reserved. eMedicineHealth does not provide medical advice, diagnosis or treatment. See Additional Information.

Statins (Cholesterol Drugs)

Question:

Did you experience side effects from statins? What were they? Submit Your Comment

Comment from: Adrian, 65-74 Male (Patient) Published: March 18

My side effects from statin were pain, immobility, weakness of left shoulder, dark urine, general malaise, mild nausea and headache, fatigue, heavy sleep, nightmares, and hair loss. In two weeks I became a frail old man, unsteady on my feet and needing help around the house. My statin experience was a nightmare! I threw them in the bin. They are a disgrace!

Comment from: Lynn, 65-74 Female (Patient) Published: October 23

Ringing in my ears was the side effect from statins.

Comment from: Ernie, 65-74 Female (Patient) Published: May 23

I started taking Zocor and after a few months could not hold my head up. It hung on my chest. My son said, 'dad stop taking that drug, it has ruined your neck muscles.' I did, and called my doctor. He agreed. It took me at least 6 months to be able to hold my head up normal again. I am now taking a very small dose, twice a week. I also have ringing in my ears.

Comment from: Maddy17, 65-74 (Caregiver) Published: January 12

I wonder if there has been a study of side effects of statins causing rotator cuff tears. My husband has been on statins for numerous years, and has suffered from bursitis and currently has a complete supraspinatus tear in both shoulders. I see that joint pain is a side effect, but I wonder if anyone has looked into actual tendon tears. A physical therapist told me that she sees more patients with high blood pressure who are on statins, with rotator cuff injuries. I could not find any information in my internet search. Thank you.

Comment from: Isabel, 75 or over Female (Patient) Published: October 13

My doctors prescribed several statins for my high cholesterol, which did not lower it! Side effect that is more horrible is osteopenia in my left thigh, knee and lower leg, along with ringing in my ears. Horrible pain for taking medications for high cholesterol, simvastatin, Lipitor and Zocor did me in! I can't sleep at night for the leg pain, have difficulty walking some days, and while working my leg may give out and I fall! They did not lower the cholesterol and gave me osteopenia and I do believe my 50 percent carotid artery blockage as well.

Comment from: specs, 75 or over Female (Patient) Published: December 16

I had ringing in the ears and itching and numbness around my mouth.

QUESTION

What is cholesterol? See Answer
CONTINUE SCROLLING FOR RELATED SLIDESHOW

Health Solutions From Our Sponsors